Alert archive / South Dakota / Wind Advisories in 2005
Wind Advisory 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Sep 10, 2005, 3:54 AM CDT for 8 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Sep 10, 2005, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2005, 3:54 AM CDT (08:54 UTC)
- In effect from
- Sep 10, 2005, 12:00 PM CDT
- Expired
- Sep 10, 2005, 8:36 PM CDT
- In force
- 9 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 109 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 865 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 2549 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 100854 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 354 AM CDT SAT SEP 10 2005 ...STRONG WINDS EXPECTED ACROSS FAR EASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON... .A STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE WEST AND A LOW PRESSURE SYSTEM OVER THE WESTERN DAKOTAS AND EASTERN MONTANA WILL RESULT IN STRONG WINDS OVER FAR EASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON. MNZ039-046-SDZ007-008-011-019>023-101700- /X.NEW.KABR.WI.Y.0002.050910T1700Z-050910T2300Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 354 AM CDT SAT SEP 10 2005 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WILL DEVELOP ACROSS FAR EASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA BY MIDDAY AND WILL CONTINUE THROUGH THE AFTERNOON. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH- PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ PARKIN
4 follow-up statements
000 WWUS73 KABR 100904 CCA NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 354 AM CDT SAT SEP 10 2005 ...STRONG WINDS EXPECTED ACROSS FAR EASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON... .A STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE EAST AND A LOW PRESSURE SYSTEM OVER THE WESTERN DAKOTAS AND EASTERN MONTANA WILL RESULT IN STRONG WINDS OVER FAR EASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON. MNZ039-046-SDZ007-008-011-019>023-101700- /X.NEW.KABR.WI.Y.0002.050910T1700Z-050910T2300Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 354 AM CDT SAT SEP 10 2005 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WILL DEVELOP ACROSS FAR EASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA BY MIDDAY AND WILL CONTINUE THROUGH THE AFTERNOON. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH- PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ PARKIN
000 WWUS73 KABR 101618 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1118 AM CDT SAT SEP 10 2005 ...STRONG WINDS EXPECTED ACROSS CENTRAL AND NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THROUGH THIS EVENING... .A STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE EAST AND A LOW PRESSURE SYSTEM OVER THE WESTERN DAKOTAS AND EASTERN MONTANA WILL RESULT IN STRONG WINDS OVER CENTRAL AND NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON. SDZ018-036-037-048-051-102100- /X.EXB.KABR.WI.Y.0002.000000T0000Z-050910T2100Z/ SPINK-HYDE-HAND-LYMAN-BUFFALO- INCLUDING THE CITIES OF...REDFIELD...HIGHMORE...MILLER...PRESHO... FORT THOMPSON 1118 AM CDT SAT SEP 10 2005 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. SOUTH WINDS OF 25 TO 35 MPH WILL CONTINUE ACROSS PORTIONS OF CENTRAL AND NORTHEASTERN SOUTH DAKOTA LATE THIS MORNING...AND ARE EXPECTED TO PERSIST THROUGH MID AFTERNOON.. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH- PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MNZ039-046-SDZ007-008-011-019>023-110030- /X.EXT.KABR.WI.Y.0002.050910T1700Z-050911T0200Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 1118 AM CDT SAT SEP 10 2005 ...WIND ADVISORY EXTENDED UNTIL 9 PM CDT THIS EVENING... THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 9 PM CDT THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WILL DEVELOP ACROSS FAR EASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA BY MIDDAY AND WILL CONTINUE THROUGH THE AFTERNOON. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH- PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ DORN
000 WWUS73 KABR 102020 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 320 PM CDT SAT SEP 10 2005 ...STRONG WINDS EXPECTED ACROSS NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THROUGH THIS EVENING... .A STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE EAST AND A LOW PRESSURE SYSTEM OVER THE WESTERN DAKOTAS AND EASTERN MONTANA WILL RESULT IN STRONG WINDS OVER NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA INTO THIS EVENING. SDZ018-036-037-048-051-102130- /X.CAN.KABR.WI.Y.0002.000000T0000Z-050910T2100Z/ SPINK-HYDE-HAND-LYMAN-BUFFALO- INCLUDING THE CITIES OF...REDFIELD...HIGHMORE...MILLER...PRESHO... FORT THOMPSON 320 PM CDT SAT SEP 10 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. THE WIND SPEEDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA AND THUS THE ADVISORY HAS BEEN CANCELLED. $$ MNZ039-046-SDZ007-008-011-019>023-110200- /X.EXT.KABR.WI.Y.0002.050910T2100Z-050911T0200Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 320 PM CDT SAT SEP 10 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... SOUTH WINDS OF 25 TO 35 MPH WILL CONTINUE ACROSS FAR EASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA INTO THE EVENING HOURS. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH- PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. $$ TDK
000 WWUS73 KABR 110136 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 836 PM CDT SAT SEP 10 2005 ...WIND ADVISORY CANCELLED... .A STRONG PRESSURE GRADIENT HAS RELAXED AND THE WIND HAS DIMINISHED. MNZ039-046-SDZ007-008-011-019>023-110245- /X.CAN.KABR.WI.Y.0002.000000T0000Z-050911T0200Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 836 PM CDT SAT SEP 10 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Sep 10, 3:40 AM CDT, 14 minutes earlier.
Area forecast discussion, Sep 10, 3:40 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 340 AM CDT SAT SEP 10 2005 .SHORT TERM...TODAY THROUGH MONDAY NIGHT MAIN FORECAST CHALLENGES ARE PRECIPITATION CHANCES DURING THE LATTER HALF OF THE PERIOD AND FRONTAL BOUNDARY TIMING. 08Z SURFACE ANALYSIS SHOWED LOW PRESSURE CENTERED OVER EASTERN MONTANA WITH A WARM FRONT EXTENDING FROM IT ACROSS NORTHERN SOUTH DAKOTA...AND A TROUGH OVER WESTERN SOUTH DAKOTA. THUNDERSTORMS DEVELOPED NORTH OF THE FRONT OVER NORTH DAKOTA EARLIER AND WERE PUSHING STEADILY NORTH AWAY FROM THE CWA. THE UPPER PATTERN WILL REMAIN UNCHANGED THROUGHOUT THE SHORT TERM...WITH A RIDGE OVER THE MISSISSIPPI VALLEY AND A TROUGH OVER THE WEST COAST. A COUPLE OF SHORTWAVES WILL RIDE UP THE EAST SIDE OF THE TROUGH AND ACROSS THE NORTHERN PLAINS. THE FIRST OF THESE WAVES WILL MOVE THROUGH THIS AFTERNOON...THEN A COUPLE OF STRONGER WAVES MOVE THROUGH LATE IN THE DAY SUNDAY AND ON MONDAY. AT THE SURFACE...THE CWA WILL REMAIN IN THE WARM SECTOR TODAY AS THE WARM FRONT PUSHES NORTH AND THE TROUGH APPROACHES FROM THE WEST. THE TROUGH PUSHES ACROSS THE CWA TONIGHT...FOLLOWED QUICKLY BY THE COLD FRONT...WHICH LOOKS TO EXTEND FROM AROUND ABR TO SOUTH CENTRAL SOUTH DAKOTA BY SUNDAY MORNING. NOT ANTICIPATING ANY PRECIPITATION TODAY OR TONIGHT AS A FAIRLY DECENT CAP FOR THIS TIME OF YEAR REMAINS IN PLACE. A DECENT PRESSURE GRADIENT SETS UP OVER THE EASTERN CWA TODAY AS THE LOW CENTER STAYS WELL OFF TO THE WEST AND NORTH. WILL LIKELY SEE WINDS IN ADVISORY CRITERIA EAST OF THE JAMES RIVER THIS AFTERNOON...SO HAVE ISSUED A WIND ADVISORY FOR THAT TIME FRAME. THE FRONT BECOMES NEARLY STATIONARY OVER THE CWA SUNDAY AND SUNDAY NIGHT...THEN SLOWLY PUSHES SOUTH ON MONDAY...FINALLY EXITING THE CWA MONDAY NIGHT. WILL KEEP A SCHC OF TRW GOING SUNDAY AFTERNOON AS THE CAP BEGINS TO WEAKEN AND ONE UPPER WAVE PUSHES ACROSS THE REGION. BETTER CHANCE WILL COME SUNDAY NIGHT IN THE EASTERN CWA AS A 40-50 KNOT LLJ SETS UP. THAT WILL ALSO BE THE BEST AREA FOR INSTABILITY ALONG THE FRONT...WITH LIS BETWEEN -6 AND-8 AND CAPES OF 2500+ J/KG FORECAST DURING THE EVENING. MAY SEE A FEW SEVERE STORMS DURING THE LATE EVENING HOURS IN THIS AREA. EXPECT AN EVEN BETTER CHANCE FOR PRECIPITATION MONDAY AND MONDAY NIGHT WITH A STRONGER WAVE MOVING THROUGH. BIGGEST CONCERN WILL BE JUST HOW MUCH INSTABILITY WILL BE AROUND AND JUST HOW QUICKLY THE FRONT ACTUALLY MOVES. THE NAM HAS IT MOVING THROUGH QUITE A BIT SOONER THAN THE GFS. NOT MUCH OF A PUSH NOTED AT THE SURFACE IN EITHER MODEL...SO FEEL THE GFS IS PROBABLY THE BETTER SOLUTION. TEMPERATURES WILL BE QUITE WARM AGAIN TODAY WITH THE CWA IN THE WARM SECTOR. WILL KEEP TEMPS FAIRLY WARM AGAIN ON SUNDAY DUE TO GOING WITH THE SLOWER FRONTAL BOUNDARY MOVEMENT...THEN EXPECT MORE COOLING ON MONDAY AS THE FRONT MOVES THROUGH. .LONG TERM...TUESDAY THROUGH FRIDAY TENDED TO GO WITH A MORE SLOWER SOLUTION CONCERNING THE FRONTAL PASSAGE FOR MONDAY AND HEADING INTO THE FIRST PART OF THE EXTENDED. AT THE START OF THE PERIOD...MODELS SHOW THE FRONT LINING UP IN THE GENERAL AREA OF FSD AND EXTENDING NE AND SW. PREVIOUS FORECAST HAD ALL OF TUESDAY DRY BUT DECIDED TO ADD A SLIGHT CHANCE FOR THE FAR SE COUNTIES FOR ANY LINGERING PRECIP DURING THE MORNING. GFS IS ALSO SHOWING A WEAK 700MB WAVE WITH SOME LIFT TRAILING THE FRONT. ALSO DECIDED TO PULL PRECIP FOR THE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT TIME FRAME. DID NOT SEE ANYTHING CONVINCING ENOUGH TO KEEP PRECIP MENTION WITH HIGH PRESSURE MOVING IN AND CAA DOMINATING THROUGHOUT. TEMPERATURES WILL COOL TO MORE NORMAL VALUES. 850MB TEMPS COOL TO A FEW DEGREES EITHER SIDE OF 10 C FOR TUESDAY AND WEDNESDAY SO SHOULD SEE TEMPS EASILY COOLING BACK INTO THE 70S FOR HIGHS. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...WIND ADVISORY FAR EASTERN ZONES FROM NOON TO 6 PM CDT. MN...WIND ADVISORY BIG STONE AND TRAVERSE COUNTIES FROM NOON TO 6 PM CDT. && PARKIN/TARVER
Hazardous weather outlook, Sep 9, 5:47 AM CDT, 22 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 547 AM CDT FRI SEP 9 2005 SDZ003-004-009-015-016-036-051-101100- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-HYDE-BUFFALO- 547 AM CDT FRI SEP 9 2005 /447 AM MDT FRI SEP 9 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA AND CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL REACH THE HIGH TO VERY HIGH CATEGORY THIS AFTERNOON. BREEZY SOUTH WINDS OF 20 TO 25 MPH WILL DEVELOP BY AFTERNOON...ALONG WITH TEMPERATURES RISING WELL INTO THE 90S. RELATIVE HUMIDITY VALUES WILL BE AROUND 30 TO 35 PERCENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SLIGHT CHANCES OF THUNDERSTORMS EXIST SATURDAY THROUGH MONDAY...THEN AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ033>035-045-048-101100- STANLEY-SULLY-HUGHES-JONES-LYMAN- 547 AM CDT FRI SEP 9 2005 /447 AM MDT FRI SEP 9 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL REACH THE EXTREME CATEGORY THIS AFTERNOON. BREEZY SOUTH WINDS OF 20 TO 25 MPH WILL DEVELOP BY AFTERNOON...ALONG WITH TEMPERATURES RISING INTO THE UPPER 90S TO AROUND 100 DEGREES. RELATIVE HUMIDITY VALUES WILL BE AROUND 30 PERCENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SLIGHT CHANCES OF THUNDERSTORMS EXIST SATURDAY THROUGH MONDAY...THEN AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TMT
Nearby
Wind Advisories in South Dakota, 2005Wind Advisories in Minnesota, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.